Hi, iv been taking 150mg levothyroxine for ages now, I’ve felt okay. I run out of Mercury Pharma brand and found another brand in my draw made by actavis and wockhardt and so was taking those tablets whilst waiting for a new prescription from the chemist. I’ve been feeling terrible...could it be because I changed brands? Can that make you feel rubbish? If so why doesn’t the doctors tell you not to swap brands and why don’t they always give the same brand!!! So frustrating...I’ve had such a spinning head, extremely stiff neck and what feels like someone strangling my throat at the front (where the thyroid is) ....terrible!!
Feeling dizzy and unwell: Hi, iv been taking... - Thyroid UK
Always make sure you stick to same brand of Levothyroxine
Most GP's have no idea that this can be a problem
1) alert patients that preparations may be switched at the pharmacy;
2) encourage patients to ask to remain on the same preparation at every pharmacy refill; and
3) make sure patients understand the need to have their TSH retested and the potential for dosing readjusted every time their LT4 preparation is switched (18).
I feel bad on wockhardt and since I have insisted on new formula Activas and mercury pharma things are better. I think they just give you what they are given from their wholesalers unless you insist on certain makes. I do get some funny looks when I insist but it’d worth it. I mentioned it to a different doctor at my surgery who said there is research going on in France into manufacture formulas as all are slightly different. Was pleased because I thought she would laugh.